Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 219, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 10, 2016, 7:23 PM CDT for Yoakum County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 10, 2016, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:20 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 10, 6:20 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 620 PM CDT SUN JUL 10 2016 .AVIATION... Thunderstorm activity west of the KLBB terminal is expected to remain west of the site at this point. Storms have not tended to be very gusty and trends suggest that winds should remain southerly with only some mid and high level debris clouds. Otherwise, VFR will persist outside of convection. && .PREV DISCUSSION... /issued 333 PM CDT SUN JUL 10 2016/ SHORT TERM... Mid level high pressure in clear control of SW US weather today. Much less in the way of cloud cover and surface temperatures near the New Mexico border have already climbed to at or above 100 degrees with readings well into the 90s elsewhere across CWA as of 1930Z. SPC mesoanalysis indicates less CAPE and more CIN than this time yesterday, but certainly cannot rule out a stray thunderstorm late this afternoon or early evening, mainly favoring the western South Plains/extreme SW Panhandle. NAM 12Z run suggests an MCS could affect the extreme SE Panhandle very late tonight into post-sunrise Monday morning, but has little support from other solutions. Will continue to keep grid pops below 15% forecast area wide as the far majority will remain dry, but probably not everyone. Otherwise, surface pressure trough will maintain a breezy south wind through Monday and we will add a couple more degrees for highs Monday under slowly expanding layer thickness, rendering all locations near the century mark once again. JW LONG TERM... 12Z models remain in agreement keeping the center of a flat ridge centered over southern AZ/NM into northern Mexico through Thursday. This will keep temperatures at or a degree or two above normal through this week which will mean readings right around the century mark. Mid-level moisture remains rather meager but hot temperatures and deep boundary layer mixing may still produce isolated storms mainly across the western South Plains in the late afternoon and early evening. Too hard to pinpoint the when and where so will keep a dry forecast going through this cycle. One difference that has popped up in the 12Z models is the center of the ridge is now forecast to shift to the north and east for next weekend and the very end of this forecast cycle. As is the usual case, there are pretty big differences between the GFS and ECMWF on the timing of this happening. The ECMWF has the center of the ridge centered over the forecast area for Saturday which would mean temperatures over 100 for the forecast area, while the GFS has the ridge breaking down thanks to a strong easterly wave moving westward. Will have to see how the models handle this trend as it could mean hot temperatures or cooler weather with increasing coverage of precipitation should the easterly wave move over the area. Again, it is too early to pinpoint what will happen so will keep temperatures near the century mark with a dry forecast...for now. Jordan && .LUB Watches/Warnings/Advisories... None. && 99/99/26
Hazardous weather outlook, Jul 10, 3:58 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 358 PM CDT SUN JUL 10 2016 TXZ021>044-112100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 358 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND EVENING...PARTICULARLY ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JW
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.